Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 10, 2005, 2:28 PM CDT for Armstrong County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 10, 2005, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:53 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 10, 11:53 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1153 AM CDT FRI JUN 10 2005 .UPDATE... ELEVATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AS LAPSE RATES INCREASE WITH THE APPROACH OF AN UPPER LEVEL TROUGH. ABUNDANT CLOUD COVER ACROSS THE AREA WILL BE A BIT OF AN INHIBITING FACTOR EARLY ON...HOWEVER CONTINUED INCREASING LAPSE RATES AND CLEARING SKIES WILL ALLOW FOR THE CONVECTION TO BECOME SURFACE BASED EARLY THIS AFTERNOON. THE THREAT EARLY WILL BE HIGH WINDS AND HAIL...HOWEVER THE TORNADO THREAT WILL INCREASE BY AROUND 19Z AS THE CONVECTION BECOMES SURFACE BASED AND MORE CONCENTRATED ON THE FRONT IN THE NORTHWESTERN PANHANDLES. SENT UPDATED ZONES TO INCLUDE THE TORNADO WATCH IN EFFECT AND ALSO UPPED POPS. HENNIG && .PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 10 2005/ DISCUSSION... UPPER TROUGH RIDGE PATTERN ACROSS THE U.S. WILL KEEP THE WEATHER ACTIVE OVER THE SOUTHERN HIGH PLAINS THROUGH MUCH OF THE WEEKEND. MID LEVEL SHORT WAVE OVER SOUTHERN ARIZONA EARLY THIS MORNING IS EXPECTED TO BECOME SLIGHTLY NEGATIVELY TILTED AS IT LIFTS NORTHEAST ACROSS THE PANHANDLES LATE THIS AFTERNOON/EARLY THIS EVENING. COLD FRONT HAS PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHWEST TEXAS PANHANDLE. THIS FRONT IS EXPECTED TO PULL UP STATIONARY ACROSS THE NORTHWEST CWA TODAY AND NOT MAKE MUCH MORE SOUTHWARD PROGRESS. PLENTY OF LOW LEVEL MOISTURE HAS RETURNED TO THE WESTERN PARTS OF THE CWA AS DRYLINE HAS RETREATED. THE INGREDIENTS LOOK TO BE COMING TOGETHER FOR A POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. LARGE HAIL AND TORNADOES WILL BE THE MAIN THREATS. HEAVY RAIN WILL ALSO BE A POTENTIAL...ESPECIALLY ACROSS THE NORTHERN ZONES NEAR THE FRONT. PLEASE CHECK OUT THE LATEST SWODY1...LBBHWOAMA AND LBBQPFERD PRODUCTS FOR MORE DETAILS ON THESE THREATS. NEXT SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES ON SATURDAY AFTERNOON AND NIGHT. ONCE AGAIN...THE COLD FRONT WILL BE IN THE AREA ALONG WITH ABUNDANT LOW LEVEL MOISTURE TO HELP SET OFF CONVECTION. ANOTHER WAVE THEN MOVES THROUGH SUNDAY...BUT IT LOOKS LIKE THE BEST CHANCE OF STORMS WILL BE IN THE EASTERN ZONES AS DRYLINE PUSHES INTO THIS AREA. COLD FRONT THEN PUSHES SOUTH THROUGH THE PANHANDLES EARLY MONDAY MORNING BEHIND THE SHORT WAVE. UPPER LEVEL RIDGE THEN BUILDS ACROSS THE SOUTHERN ROCKIES AND ADJACENT PLAINS NEXT WEEK...WHICH SHOULD QUIET DOWN OUR WEATHER. THANKS FOR THE COORDINATION OUN. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Jun 10, 12:55 PM CDT, 1 hour 33 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1255 PM CDT FRI JUN 10 2005 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1255 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE PRIMARY SEVERE WEATHER THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL OF THE PANHANDLES. ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT FOR BOTH SATURDAY AND SUNDAY WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE ON ALERT THIS AFTERNOON. ALSO...SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION BOTH SATURDAY AND SUNDAY. WYNNE
In the hours before
Special weather statement, Jun 10, 12:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1254 PM CDT FRI JUN 10 2005 TXZ019-101900- DONLEY- 1254 PM CDT FRI JUN 10 2005 STRONG THUNDERSTORMS ARE MOVING NORTHEAST INTO DONLEY COUNTY AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DAMAGING WINDS. THE STORMS HAVE ALSO PRODUCED VERY HEAVY RAINS WHICH COULD RESULT IN FLOODING OF ROADWAYS AND UNDERPASSES. THE STORMS COULD AFFECT THE COMMUNITIES OF CLARENDON AND ASHTOLA DURING THE NEXT HOUR. WYNNE
Local storm report, Jun 10, 1:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL ALANREED 35.21N 100.73W
06/10/2005 0.88 INCH GRAY TX PUBLIC
&&
SDLocal storm report, Jun 10, 1:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 5 S GUYMON 36.61N 101.48W
06/10/2005 0.75 INCH TEXAS OK NWS EMPLOYEE
&&
GWLocal storm report, Jun 10, 2:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL BUSHLAND 35.19N 102.06W
06/10/2005 1.00 INCH POTTER TX TRAINED SPOTTER
&&
SDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 61 min |
| Jun 9, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 57 min |
| Jun 9, 7:32 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 58 min |
| Jun 9, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 91 min |
| Jun 9, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 56 min |
| Jun 9, 8:10 PM CDT | Tornado Warning | AMA | Donley | 65 min |
| Jun 9, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 46 min |
| Jun 10, 1:04 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 56 min |
| Jun 10, 1:31 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 29 min |
| Jun 10, 2:05 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 55 min |
| Jun 10, 3:04 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
| Jun 10, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 56 min |
| Jun 10, 4:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Randall | 60 min |
| Jun 10, 4:20 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 63 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 61 min |
| Jun 10, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 57 min |
| Jun 10, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 30 min |
| Jun 9, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 56 min |
| Jun 9, 7:57 PM CDT | Tornado Warning | AMA | Beaver | 33 min |
| Jun 10, 4:36 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 54 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.